Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 23, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jul 10, 2016, 3:01 AM PDT for Elko County, White Pine County, Nevada. It took effect at Jul 10, 2016, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 3:01 AM PDT (10:01 UTC)
- In effect from
- Jul 10, 2016, 12:00 PM PDT
- Expired
- Jul 10, 2016, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3384 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
549 WWUS75 KLKN 101001 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 301 AM PDT SUN JUL 10 2016 NVZ031-038-101815- /O.NEW.KLKN.WI.Y.0023.160710T1900Z-160711T0400Z/ /O.NEW.KLKN.FR.Y.0002.160711T0700Z-160711T1500Z/ NORTHERN ELKO COUNTY-SOUTHWESTERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN 301 AM PDT SUN JUL 10 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY. * TIMING...WIND SPEEDS WILL QUICKLY INCREASE AROUND NOON AND CONTINUE UNTIL SUNSET. AFTER MIDNIGHT TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S FOR AREAS OF FROST. * WINDS...WEST WINDS 20 TO 35 MPH WILL BE COMMON WITH GUSTS TO 45 MPH. * TEMPERATURE...AREAS OF FROST IS EXPECTED MONDAY MORNING WITH LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. INTERSTATE 80 WILL BE IMPACTED. AFTER MIDNIGHT...TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ035-037-101815- /O.NEW.KLKN.FR.Y.0002.160711T0700Z-160711T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 301 AM PDT SUN JUL 10 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY. * TEMPERATURE...AREAS OF FROST IS EXPECTED MONDAY MORNING WITH LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...AFTER MIDNIGHT...TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ033-034-039-101815- /O.NEW.KLKN.WI.Y.0023.160710T1900Z-160711T0400Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...WELLS... RUBY VALLEY...PEQUOP SUMMIT 301 AM PDT SUN JUL 10 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. * TIMING...WIND SPEEDS WILL QUICKLY INCREASE AROUND NOON AND CONTINUE UNTIL SUNSET. AFTER MIDNIGHT TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S FOR AREAS OF FROST. * WINDS...WEST WINDS 20 TO 35 MPH WILL BE COMMON WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. INTERSTATE 80 WILL BE IMPACTED. AFTER MIDNIGHT...TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
736 WWUS75 KLKN 101813 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1113 AM PDT SUN JUL 10 2016 NVZ031-038-111100- /O.CON.KLKN.WI.Y.0023.160710T1900Z-160711T0400Z/ /O.CON.KLKN.FR.Y.0002.160711T0700Z-160711T1500Z/ NORTHERN ELKO COUNTY-SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN 1113 AM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... * WINDS...WEST WINDS 20 TO 35 MPH WILL BE COMMON WITH GUSTS TO 45 MPH. * TEMPERATURE...AREAS OF FROST IS EXPECTED MONDAY MORNING WITH LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. INTERSTATE 80 WILL BE IMPACTED. AFTER MIDNIGHT...TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ035-037-111100- /O.CON.KLKN.FR.Y.0002.160711T0700Z-160711T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 1113 AM PDT SUN JUL 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... * TEMPERATURE...AREAS OF FROST IS EXPECTED MONDAY MORNING WITH LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...AFTER MIDNIGHT...TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ033-034-039-110400- /O.CON.KLKN.WI.Y.0023.160710T1900Z-160711T0400Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... WELLS...PEQUOP SUMMIT 1113 AM PDT SUN JUL 10 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...WEST WINDS 20 TO 35 MPH WILL BE COMMON WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. INTERSTATE 80 WILL BE IMPACTED. AFTER MIDNIGHT... TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
891 WWUS75 KLKN 110339 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 839 PM PDT SUN JUL 10 2016 NVZ031-038-111500- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-160711T0400Z/ /O.CON.KLKN.FR.Y.0002.160711T0700Z-160711T1500Z/ NORTHERN ELKO COUNTY-SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN 839 PM PDT SUN JUL 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... BREEZY NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE INTO THE EVENING HOURS. A FEW OF THE WINDIER LOCALES WILL SEE WIND GUSTS TO 45 MPH. WITH THE MAJORITY OF THE SITES IN ELKO COUNTY SEEING WINDS BELOW ADVISORY CRITERIA, THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 9 PM PDT. * TEMPERATURE...AREAS OF FROST IS EXPECTED MONDAY MORNING WITH LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...AFTER MIDNIGHT...TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NVZ033-034-039-110445- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-160711T0400Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... WELLS...PEQUOP SUMMIT 839 PM PDT SUN JUL 10 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... BREEZY NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE INTO THE EVENING HOURS. A FEW OF THE WINDIER LOCALES WILL SEE WIND GUSTS TO 45 MPH. WITH THE MAJORITY OF THE SITES IN ELKO COUNTY SEEING WINDS BELOW ADVISORY CRITERIA, THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 9 PM PDT. $$ NVZ035-037-111500- /O.CON.KLKN.FR.Y.0002.160711T0700Z-160711T1500Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 839 PM PDT SUN JUL 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT MONDAY... * TEMPERATURE...AREAS OF FROST IS EXPECTED MONDAY MORNING WITH LOW TEMPERATURES IN THE LOWER TO MID 30S. * IMPACTS...AFTER MIDNIGHT...TAKE EXTRA CAUTION TO PROTECT SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jul 9, 7:41 PM PDT, 7 hours 20 minutes earlier.
Area forecast discussion, Jul 9, 7:41 PM PDT, 7 hours 20 minutes before
Area Forecast Discussion National Weather Service Elko NV 741 PM PDT Sat Jul 9 2016 .SYNOPSIS...A strong low pressure system will move across northern Nevada tonight and Sunday bringing strong gusty winds and much cooler temperatures, along with showers and thunderstorms across the far north. High pressure returns on Tuesday for a warming trend and a return to summerlike temperatures. && .UPDATE FIRE WEATHER DISCUSSION...Relative humidity values continue to climb across fire zones 467-469...although winds are still gusting pretty strong at 25-30 mph. As a result...the Red Flag Warnings for these zones will be allowed to expire. The Red Flag Warning for fire zone 455 will continue through the night. Updated text products will be sent shortly. && .PREV DISCUSSION... /ISSUED AT 528 PM / UPDATE...Did a quick update as there were a few lightning strikes noted across south-central Elko county. Near term HRRR is showing some convective activity over the aforementioned area, with diminishing showers and storms after 04Z this evening. Products will be sent soon. PREV DISCUSSION... /ISSUED AT 250 PM / SHORT TERM...tonight through monday. A strong upper low currently along the Pacific Northwest coast will move inland tonight and Sunday. The center of this system will move across Oregon and Idaho but will bring gusty winds, much cooler temperatures, and showers and thunderstorms to far northern NV. High temperatures across northern NV on Sunday will be around 15 degrees cooler than today and 5 to 10 degrees cooler across central NV. Lows Monday morning will be rather nippy with mid to upper 30s commonplace with a few higher elevation valley in northern Elko county dipping to freezing or a little below. Dry with light winds on Monday with temperatures beginning to rebound. LONG TERM...Monday night through next Saturday. Dry conditions expected across the cwa through the long term period. Below normal temperatures Monday night and Tuesday as a weak trough passes by north of Nevada. Near-normal temperatures Tuesday night and Wednesday as zonal flow sets up across the west. Afternoon wind gusts pick up Friday and again on Saturday as trough energy moves in along the west coast. Temperatures Friday and Saturday remain a few degrees above normal in the southwest flow aloft. Should see some afternoon cumulus clouds develop over portions of northern Nevada Friday afternoon...then over most of northern and central Nevada Saturday afternoon due to increasing moisture and instability. Isolated dry thunderstorms are possible Saturday afternoon across northern and portions of central Nevada. AVIATION...VFR conditions through the weekend with the primary concern being gusty late morning through early evening winds. FIRE WEATHER...Gusty post frontal winds on Sunday across central NV and portions of eastern NV combined with low RH will create critical fire weather conditions. Therefore issued a Red Flag Warning for fire weather zones 454, 457, and 470 from noon to 10 pm Sunday. Also extended the Red Flag Warning for fire weather zone 455 until 10 pm Sunday. Conditions in 455 will become non- critical tonight but become critical again Sunday afternoon. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 10 PM PDT Sunday for Central Lander and Eureka Counties-Eastern Elko County-Northern Nye County/Lander and Eureka Counties South of Highway 50. Red Flag Warning until 10 PM PDT Sunday for White Pine County. && 84/84
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:01 AM PDT | Frost Advisory | LKN | Elko, Eureka, Lander, White Pine | 29 hr |
| Jul 10, 4:13 PM PDT | Special Weather Statement | LKN | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.